MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 200-62-09
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, on (b)(6) 2009, patient underwent a bilateral total knee replacement surgery and was implanted with an optetrak polyethylene tibial insert.On (b)(6) 2021, approximately 12 years 2 months after their initial replacement, they underwent left knee revision surgery, which included the removal of the failed polyethylene liner, due to accelerated and preventable wear of the optetrak polyethylene tibial insert.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: 1229208, 200-02-29 - three peg patella 29mm; 1378603,200-02-29 - three peg patella 29mm; 8175499,202-01-02 - cr porous femoral rep by 232-(02-03)-02; 8354015,202-01-02 - cr porous femoral rep by 232-(02-03)-02; 86005,203-96-21 - (11-2714) stryker 2000 90x13/21x 1.9mm; 89080,203-96-21 - (11-2714) stryker 2000 90x13/21x 1.9mm; 1281525,204-04-21 - trapezoid tibial tray sz 1f/1t, 2f/1t; 1323939,204-04-21 - trapezoid tibial tray sz 1f/1t, 2f/1t.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of polyethylene wear and loosening as stated in the legal documentation and operative notes.The loosening may have been the result of an insufficient bond between the implants and the bones.The extent and root cause of the reported polyethylene wear cannot be determined as the devices were not available for evaluation, and radiographs and photographs were not provided.
 
Event or Problem Description
Report #1 of 4 for this event.As reported this patient had initial bilateral total knee arthroplasty.Subsequently, twelve (12) years, two (2) months later the patient underwent a revision of the left knee due to loose prosthesis.A revision operative report was provided.Intraoperatively, it was noted the femoral, tibial tray and patella components were loose.The patient was revised to another manufacturer's construct.The patient was awakened and taken to the recovery room in satisfactory condition.Additionally, it was reported via legal documentation, the patient had a revision procedure due to early prosthesis wear of the polyethylene tibial insert component.And as a direct, proximate, and legal consequence of the defective nature of the device, the patient suffered and continues to suffer injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; soft tissue damage; bone loss; and other injuries presently undiagnosed.No further information is available.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key16888868
Report Number1038671-2023-00931
Device Sequence Number6312342
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/25/2013
Device Model Number200-62-09
Device Catalogue Number200-62-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer08/14/2023
09/21/2026
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date08/18/2023
09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale